Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 30, 2021, 6:09 AM EDT for Hendricks County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 6:09 AM EDT (10:09 UTC)
- Expired
- Jun 30, 2021, 7:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
County Hendricks County, IN
The radar
The Indianapolis radar (KIND), 33 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
334
WWUS83 KIND 301009
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
609 AM EDT Wed Jun 30 2021
INZ045-046-301100-
Putnam-Hendricks-
609 AM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT HENDRICKS AND NORTHEASTERN
PUTNAM COUNTIES...
At 609 AM EDT, a strong thunderstorm was located 12 miles northeast
of Greencastle, or 17 miles southeast of Crawfordsville, moving east
at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Plainfield, Brownsburg, Danville, Avon, Pittsboro, Clayton,
Roachdale, Bainbridge, Fillmore, Coatesville, North Salem, Lizton,
Amo, Carpentersville and Groveland.
This includes the following highways...
Interstate 70 between mile markers 67 and 68.
Interstate 74 between mile markers 57 and 69.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3987 8670 3988 8669 3992 8634 3967 8633
3967 8682 3987 8684
TIME...MOT...LOC 1009Z 264DEG 25KT 3981 8675
$$
RyanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:55 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 30, 2:55 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 255 AM EDT Wed Jun 30 2021 .Short Term...(Today through Thursday) Issued at 255 AM EDT Wed Jun 30 2021 Much of the forecast area is free of convection at the moment early this morning...but there are a few showers drifting into southern Jackson County and a couple of leftover light showers and sprinkles over the northern Wabash Valley. 0630Z temperatures were in the 70s with mid and high level clouds across the region. Convective coverage will peak over the forecast area during the next 24-36 hours as the frontal boundary that has been to the northwest of the area for the last few days drops into the region. T he strong upper trough tracking through eastern Canada this morning will finally begin to flatten and weaken the ridge over much of the eastern U S today and Thursday and will become the dominant influence on our weather as low pressure closes off over the eastern Great Lakes on Thursday and amplifies the parent trough. IN tandem with the diffuse frontal boundary moving into the region and eventually shifting to our south by late day Thursday...a more unsettled pattern is expected through Thursday with the recent hot and humid airmass we have experienced being shoved to the south as well. Mesoscale parameters will drive the convective evolution which may begin even prior to daybreak this morning. Plenty of leftover outflow boundaries across the region courtesy of Tuesday afternoon and evening convection along with an area of moisture convergence that appears to be aligned near some sort of boundary extending east from Illinois into the forecast area. There is weak elevated instability already this morning but with convective inhibition and a sharp low level inversion present...convection has been largely minimal since late last evening. Expect showers and storms to remain largely isolated to scattered through the morning with a steady uptick in coverage into the afternoon as instability increases and interacts with the tropical airmass across the Ohio Valley. The remnant outflows and the main frontal boundary dropping south will both serve to enhance storm development later with the tail end of the amplifying upper level trough providing more organized forcing aloft as well. While model soundings do show another favorable setup for damaging winds from stronger cells as cores collapse ...the main concern from showers and storms again will be heavy rainfall and localized flooding with a high freezing level supporting warm rain processes and weak steering flow suggestive of slower moving convection. The threat for storms producing heavy rain will continue tonight with loss of diurnal heating taking any small threat for damaging winds out of the equation. High pops are warranted for this afternoon through tonight. The frontal boundary will continue to slide south slowly on Thursday with the axis of deepest moisture shifting to the southern half of the state. Convective coverage will gradually shift south as well through the day with the front settling into the northern Tennessee Valley by Thursday evening. A nice surge of much drier air will advect south through the western Great Lakes on the back side of the amplifying trough...eventually working into the forecast area from the north on Thursday afternoon. There will be a noticeable drop in humidity levels by late day Thursday with the arrival of the drier airmass and subsidence...and expect some clearing as well from the north late day that will expand south across the rest of the area by Thursday evening as high pressure builds in. Temps...cooler temperatures are expected today and Thursday with much greater cloud and precipitation coverage over the region. Low level thermals support generally mid 80s for highs today with upper 70s to lower 80s on Thursday. Lows will finally fall back into the mid and upper 60s across much of central Indiana tonight with cooler nights on the horizon for Thursday night heading into the weekend. && .Long Term...(Thursday Night through Tuesday) Issued at 255 AM EDT Wed Jun 30 2021 Ensemble means suggest an upper trough will pass south through the local area Thursday night or Friday morning. In the wake of this trough, rather flat upper ridging will develop over the weekend, and on into early next week. At the surface, a cold front associated with the upper trough is expected to pass south of the local area Thursday night. Will keep some PoPs over the southeast zones Thursday night to cover the exiting cold front. Otherwise, ensemble members are in better agreement today with respect to the upper trough, with the lingering more westerly solutions disappearing. As a result, ensembles indicate little threat for precipitation in the Friday to Monday time frame. Will take out any remaining PoPs during this period. Appears the next chance for precipitation may be next Tuesday, when convection associated with a developing warm advection pattern is possible. Will go with chance PoPs for next Tuesday. && .Aviation...(06Z TAF Issuance) Issued at 1142 PM EDT Tue Jun 29 2021 IMPACTS: * Mainly VFR conditions are expected this Taf Period. * Isolated Thunderstorms producing MVFR conditions will be possible after 300900Z. DISCUSSION: HRRR suggests convective development across central Indiana...but confidence in this is low with little in the way of forcing available. Thus for now have included VCTS mention should storms develop. The tropical plume of moisture will remain in place over Indiana through the Taf period...as upper forcing is expected to sag southward into the plume along a weak cold front on Wednesday. This should result in period of rain showers and storms on Wednesday...starting by late morning. However confidence for precise timing remains low. Mainly VFR Cigs will be expected but MVFR conditions could be produced with any TSRA that strikes a TAF site. Forecast soundings through the day remain saturated and favorable for convective development. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Short Term...Ryan Long Term...JAS Aviation...Puma
Hazardous weather outlook, Jun 30, 3:27 AM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 AM EDT Wed Jun 30 2021 INZ021-028>031-035>049-051>057-060>065-067>072-011000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 327 AM EDT Wed Jun 30 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Numerous showers and thunderstorms will develop in the moist and unstable airmass through today and tonight. A few stronger storms will be capable of producing damaging winds...mainly this afternoon near and south of Interstate 70. Dangerous cloud to ground lightning and heavy rainfall producing localized flooding will be the primary threats from storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will continue on Thursday with dry weather expected Friday through the holiday weekend. Storms will be capable of producing heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Jun 30, 5:48 AM EDT, 21 minutes before
Special Weather Statement National Weather Service Indianapolis IN 548 AM EDT Wed Jun 30 2021 INZ036-044-045-301015- Montgomery-Putnam-Parke- 548 AM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PARKE...SOUTHERN MONTGOMERY AND NORTHERN PUTNAM COUNTIES... At 548 AM EDT, a strong thunderstorm was located 10 miles northwest of Greencastle, or 18 miles south of Crawfordsville, moving east at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Roachdale, Bainbridge, Fillmore, Waveland, Russellville, Carpentersville, Cecil Harden Lake and Groveland. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3988 8711 3992 8669 3966 8669 3968 8706 TIME...MOT...LOC 0948Z 266DEG 25KT 3978 8693 Ryan
Special weather statement, Jun 30, 6:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
609 AM EDT Wed Jun 30 2021
INZ045-046-301100-
Putnam-Hendricks-
609 AM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT HENDRICKS AND NORTHEASTERN
PUTNAM COUNTIES...
At 609 AM EDT, a strong thunderstorm was located 12 miles northeast
of Greencastle, or 17 miles southeast of Crawfordsville, moving east
at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Plainfield, Brownsburg, Danville, Avon, Pittsboro, Clayton,
Roachdale, Bainbridge, Fillmore, Coatesville, North Salem, Lizton,
Amo, Carpentersville and Groveland.
This includes the following highways...
Interstate 70 between mile markers 67 and 68.
Interstate 74 between mile markers 57 and 69.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3987 8670 3988 8669 3992 8634 3967 8633
3967 8682 3987 8684
TIME...MOT...LOC 1009Z 264DEG 25KT 3981 8675
RyanThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:48 AM EDT | Special Weather Statement | IND | Putnam | 27 min |
| Jun 30, 5:52 AM EDT | Areal Flood Advisory | IND | Hamilton, Hancock, Marion | 3 hr |
| Jun 30, 6:40 AM EDT | Areal Flood Advisory | IND | Morgan, Owen | 3 hr |
| Jun 30, 6:43 AM EDT | Areal Flood Advisory | IND | Hancock, Henry, Rush | 3 hr |
| Jun 30, 10:53 AM EDT | Areal Flood Warning | IND | Monroe, Morgan | 6 hr |
| Jun 30, 10:54 AM EDT | Areal Flood Warning | IND | Hancock, Henry, Rush | 6 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.